Alert archive / Montana / Special Weather Statements in 2021

Special Weather Statement, NWS Great Falls, MT

June 9, 2021Fergus County, Montana

NWS Great Falls, MT issued this special weather statement at Jun 9, 2021, 7:36 PM MDT for Fergus County, Montana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2021, 7:36 PM MDT (01:36 UTC)
Expired
Jun 9, 2021, 8:00 PM MDT
In force
24 min
Issued by
NWS Great Falls, MT

County Fergus County, MT

The radar

The Billings radar (KBLX), 129 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 1.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2021-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2021-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

458 
WWUS85 KTFX 100136
SPSTFX

Special Weather Statement
National Weather Service Great Falls MT
736 PM MDT Wed Jun 9 2021

MTZ051-100200-
Fergus-
736 PM MDT Wed Jun 9 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FERGUS COUNTY...

At 736 PM MDT, a strong thunderstorm was located 13 miles southeast
of Moore, or 13 miles south of Lewistown, moving northeast at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Lewistown and Heath. 

This includes the following highways...
 Highway 200 between mile markers 80 and 83.
 Highway 191 between mile markers 1 and 2, and between mile markers 1
and 2.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

When thunder roars, go indoors!

LAT...LON 4677 10942 4685 10956 4710 10945 4692 10910
TIME...MOT...LOC 0136Z 215DEG 20KT 4686 10945 

$$

JAF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jun 9, 5:45 PM MDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 9, 5:45 PM MDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
545 PM MDT Wed Jun 9 2021

...Update to Aviation...

.SYNOPSIS...

Showers and thunderstorms will become widespread across north
central and southwest Montana this afternoon through late
evening Some storms could become severe across north central
Montana, producing strong and gusty outflow winds, large hail. On
Thursday, a Pacific cool front moves through the region,
producing another round of scattered showers and thunderstorms. It
turns drier and warmer over the weekend, with near record high
temperatures possible early next week.

&&

.DISCUSSION...

Tonight through Friday...Once again, an unsettled southwesterly flow
aloft with an embedded disturbance will prevail across western and
central Montana late this afternoon through this evening. Widespread
showers and thunderstorms will develop between 4 PM and 6 PM MDT and
some storms are expected to become severe with strong outflow winds,
large hail, and a small risk for an isolated tornado. Strong to
severe storms are expected to diminish by late evening, but showers
and a few thunderstorms cold continue overnight and into Thursday
morning. On Thursday, a Pacific cool front will move through the
region by afternoon. Expect gusty west winds to develop behind the
front. There will continue to be a chance for thunderstorms along
the front as well, with a marginal risk of severe storms over the
eastern portions of the region during the late afternoon and
evening. Afternoon temperatures on Thursday will be well below
normal over the western portions of the area, and near normal
elsewhere. Friday morning low temperatures will be near freezing in
some locations, especially across southwestern Montana. Mostly dry
conditions and seasonable temperatures are expected on Friday.

Saturday through Wednesday...Expect mostly dry conditions, along
with a significant warming trend from Saturday through Tuesday.
The peak of the next heat wave looks to occur on Tuesday, with
afternoon temperatures in the mid to upper 90s in many areas. At
this time, probability information indicates most areas should
remain below 100 degrees. On Wednesday, a Pacific cool front will
move through the region, resulting in windy conditions developing.
Fire concerns could start to increase by this time next week.
Brusda

&&

.AVIATION...
545 PM MDT Wed Jun 9 2021 (10/00Z TAF period)

Showers and thunderstorms have been a bit slow to get going this
afternoon, but activity is expected to develop during the early
evening hours. Best likelihood for storms will be east of a line from
Great Falls to Havre. Some storms could become severe with the
potential for strong winds, moderate to large hail, and a slight
risk for a tornado. Scattered showers and perhaps an isolated
thunderstorm will persist overnight into Thursday morning. Another
round of stronger storms is expected to develop after 18Z Thursday.
VFR conditions will prevail through the forecast period, but
IFR/MVFR conditions should be expected in precipitation. mpj

Refer to weather.gov/zlc for more detailed regional aviation weather
and hazard information.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  50  66  41  71 /  50  70  30   0
CTB  45  58  40  66 /  80  80  10   0
HLN  52  71  40  74 /  30  90  20   0
BZN  49  75  35  71 /  10  70  40   0
WYS  43  60  27  61 /  10  60  40   0
DLN  49  65  32  67 /  10 100  30   0
HVR  54  74  46  72 /  60  50  40   0
LWT  50  77  40  69 /  30  60  70   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
None.
&&

http://www.weather.gov/greatfalls

In the hours before

Special weather statement, Jun 9, 5:47 PM MDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Great Falls MT
547 PM MDT Wed Jun 9 2021

MTZ047-100015-
Blaine MT-
547 PM MDT Wed Jun 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FERGUS...SOUTHWESTERN
BLAINE AND EASTERN CHOUTEAU COUNTIES UNTIL 615 PM MDT...

At 545 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles north of Winifred, or 40 miles southeast of Big Sandy, moving
northeast at 15 mph.

Pea size hail, heavy rain, and wind gusts up to 50 mph will be
possible with this storm.

This storm will remain over mainly rural areas of northern Fergus,
southwestern Blaine and eastern Chouteau Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify.

&&

LAT...LON 4779 10922 4780 10927 4777 10928 4773 10940
      4772 10946 4775 10953 4786 10954 4807 10943
      4795 10895
TIME...MOT...LOC 2345Z 208DEG 13KT 4783 10941

PN
Special weather statement, Jun 9, 7:08 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Great Falls MT
708 PM MDT Wed Jun 9 2021

MTZ050-051-100130-
Fergus-Judith Basin-
708 PM MDT Wed Jun 9 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JUDITH BASIN AND
SOUTH CENTRAL FERGUS COUNTIES...

At 707 PM MDT, a strong thunderstorm was located 16 miles south of
Moore, or 23 miles northeast of Harlowton, moving northeast at 40
mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Lewistown, Glengarry, Heath and Garneill.

This includes the following highways...
 Highway 200 between mile markers 76 and 88.
 Highway 191 between mile markers 1 and 2, and between mile markers 1
and 3.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

When thunder roars, go indoors!

LAT...LON 4669 10949 4669 10973 4671 10978 4714 10951
      4701 10917
TIME...MOT...LOC 0107Z 208DEG 35KT 4674 10961

JAF
Special weather statement, Jun 9, 7:19 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Great Falls MT
719 PM MDT Wed Jun 9 2021

MTZ048-100215-
Southern Rocky Mountain Front MT-
719 PM MDT Wed Jun 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEWIS AND CLARK AND
WESTERN TETON COUNTIES UNTIL 815 PM MDT...

At 718 PM MDT, Doppler radar was tracking a strong thunderstorm 24
miles northeast of Seeley Lake, or 48 miles north of Drummond, moving
northeast at 55 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Choteau, Augusta, Pishkun Reservoir, Bynum, Pendroy, Farmington and
Nilan Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4808 11227 4780 11204 4758 11205 4732 11279
      4733 11306 4748 11306 4750 11312 4754 11313
      4757 11312 4761 11314
TIME...MOT...LOC 0118Z 227DEG 48KT 4736 11304

mpj
Special weather statement, Jun 9, 7:26 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Great Falls MT
726 PM MDT Wed Jun 9 2021

MTZ050-051-100200-
Fergus-Judith Basin-
726 PM MDT Wed Jun 9 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JUDITH BASIN AND
SOUTH CENTRAL FERGUS COUNTIES...

At 725 PM MDT, a strong thunderstorm was located over Moore, or 16
miles southwest of Lewistown, moving north at 30 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Moore.

This includes Highway 200 between mile markers 61 and 74.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

When thunder roars, go indoors!

LAT...LON 4686 10970 4691 10986 4717 10977 4713 10953
TIME...MOT...LOC 0125Z 181DEG 25KT 4694 10973

JAF
Special weather statement, Jun 9, 7:28 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Great Falls MT
728 PM MDT Wed Jun 9 2021

MTZ050-051-100200-
Fergus-Judith Basin-
728 PM MDT Wed Jun 9 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL JUDITH BASIN AND
WEST CENTRAL FERGUS COUNTIES...

At 728 PM MDT, a strong thunderstorm was located 9 miles west of
Denton, or 9 miles north of Stanford, moving northeast at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Denton and Coffee Creek.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

When thunder roars, go indoors!

LAT...LON 4720 11004 4720 11016 4723 11026 4740 11019
      4746 11002 4736 10975
TIME...MOT...LOC 0128Z 213DEG 22KT 4729 11015

JAF
Special weather statement, Jun 9, 7:36 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
736 PM MDT Wed Jun 9 2021

MTZ051-100200-
Fergus-
736 PM MDT Wed Jun 9 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FERGUS COUNTY...

At 736 PM MDT, a strong thunderstorm was located 13 miles southeast
of Moore, or 13 miles south of Lewistown, moving northeast at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Lewistown and Heath.

This includes the following highways...
 Highway 200 between mile markers 80 and 83.
 Highway 191 between mile markers 1 and 2, and between mile markers 1
and 2.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

When thunder roars, go indoors!

LAT...LON 4677 10942 4685 10956 4710 10945 4692 10910
TIME...MOT...LOC 0136Z 215DEG 20KT 4686 10945

JAF

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 6:18 PM MDTSevere Thunderstorm WarningTFXBlaine42 min
Jun 9, 6:55 PM MDTSevere Thunderstorm WarningTFXBlaine35 min
Jun 9, 7:08 PM MDTSpecial Weather StatementTFXFergus22 min
Jun 9, 7:19 PM MDTSpecial Weather StatementTFXTeton56 min
Jun 9, 7:26 PM MDTSpecial Weather StatementTFXFergus34 min
Jun 9, 7:28 PM MDTSpecial Weather StatementTFXJudith Basin32 min
Jun 9, 7:53 PM MDTSevere Thunderstorm WarningTFXChouteau, Fergus37 min
Jun 9, 7:57 PM MDTSpecial Weather StatementTFXHill33 min
Jun 9, 8:04 PM MDTSpecial Weather StatementTFXJudith Basin26 min
Jun 9, 8:19 PM MDTSpecial Weather StatementTFXTeton26 min
Jun 9, 8:28 PM MDTSevere Thunderstorm WarningTFXChouteau, Judith Basin32 min
Jun 9, 8:31 PM MDTSpecial Weather StatementTFXChouteau29 min
Jun 9, 8:42 PM MDTSevere Thunderstorm WarningTFXBlaine, Fergus33 min
Jun 9, 8:45 PM MDTSpecial Weather StatementTFXPetroleum30 min
Jun 9, 8:48 PM MDTSpecial Weather StatementTFXHill27 min
Jun 9, 8:57 PM MDTSpecial Weather StatementTFXBlaine18 min
Jun 9, 9:04 PM MDTSevere Thunderstorm WarningTFXChouteau, Hill26 min
Jun 9, 9:09 PM MDTSevere Thunderstorm WarningTFXBlaine, Fergus21 min
Jun 9, 9:18 PM MDTSpecial Weather StatementTFXToole42 min
Jun 9, 9:26 PM MDTSpecial Weather StatementTFXBlaine49 min
Jun 9, 9:30 PM MDTSevere Thunderstorm WarningTFXBlaine45 min
Jun 9, 9:37 PM MDTSpecial Weather StatementTFXBlaine23 min
Jun 9, 9:38 PM MDTSpecial Weather StatementTFXFergus37 min
Jun 9, 9:38 PM MDTSevere Thunderstorm WarningTFXBlaine40 min
Jun 9, 9:51 PM MDTSpecial Weather StatementTFXBlaine24 min
Jun 9, 10:17 PM MDTSpecial Weather StatementTFXBlaine28 min
Jun 9, 10:32 PM MDTSpecial Weather StatementTFXFergus43 min
Jun 9, 10:48 PM MDTSevere Thunderstorm WarningTFXBlaine42 min
Jun 9, 11:34 PM MDTSpecial Weather StatementTFXBlaine, Fergus, Hill116 min
Jun 10, 2:11 AM MDTSpecial Weather StatementTFXBlaine34 min
Jun 10, 2:53 PM MDTSpecial Weather StatementTFXFergus37 min
Jun 10, 3:08 PM MDTSevere Thunderstorm WarningTFXFergus52 min
Jun 10, 3:53 PM MDTSpecial Weather StatementTFXFergus37 min
Jun 10, 4:22 PM MDTSpecial Weather StatementTFXCascade23 min
Jun 10, 4:56 PM MDTSpecial Weather StatementTFXCascade34 min
Jun 10, 5:33 PM MDTSpecial Weather StatementTFXCascade27 min

Nearby

Special Weather Statements in Montana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.